zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Characterization of compact subsets of fuzzy sets. (English) Zbl 0661.54011
Many applications of fuzzy sets restrict attention to the convenient metric space (${\cal E}\sp n,D)$ of normal, fuzzy convex sets on the base space ${\bbfR}\sp n$, with D the supremum over the Hausdorff distances between corresponding level sets. We mention in particular the fuzzy random variables of {\it M. L. Puri} and {\it D. A. Ralescu} [Ann. Probab. 13, 1373-1379 (1985; Zbl 0583.60011)], the fuzzy differential equations of {\it O. Kaleva} [Fuzzy Sets Syst. 24, 301-317 (1987; Zbl 0646.34019)], the fuzzy dynamical systems of the second author [Fuzzy Sets Syst. 7, 275-296 (1982; Zbl 0509.54040)] and the chaotic iterations of fuzzy sets of Diamond and Kloeden. In these papers specific results are often obtained for compact subsets of ${\cal E}\sp n$, which raises the question of how to characterize such compact subsets. The purpose of this is to present a convenient characterization of compact subsets of the metric space (${\cal E}\sp n,D)$. Our main result is that a closed subset of ${\cal E}\sp n$ is compact if and only if the support sets are uniformly bounded in ${\bbfR}\sp n$ and the support functions of Puri and Ralescu are equileftcontinuous in the membership grade variable $\alpha$ uniformly on the unit sphere $S\sp{n-1}$ of ${\bbfR}\sp n$. To this end we note that the support functions provides a means of embedding all of the space ${\cal E}\sp n$ in a Banach space, which we exhibit explicitly, not just the subspace ${\cal E}\sp n\sb{Lip}$ of `Lipschitzian’ fuzzy sets considered by Puri and Ralescu.

54A40Fuzzy topology
Full Text: DOI
[1] P. Diamond, Fuzzy chaos, J. Math. Anal. Appl. (submitted). · Zbl 0921.93026
[2] Graves, L. M.: The theory of functions of real variables. (1946) · Zbl 0063.01720
[3] Kaleva, O.: On the convergence of fuzzy sets. Fuzzy sets and systems 17, 54-65 (1985) · Zbl 0584.54004
[4] O. Kaleva, The Cauchy problem for fuzzy differential equations, Preprint. · Zbl 0696.34005
[5] Kloeden, P. E.: Fuzzy dynamical systems. Fuzzy sets and systems 7, 275-296 (1982) · Zbl 0509.54040
[6] Kloeden, P. E.: Chaotic mappings on fuzzy sets. Second international congress of the international fuzzy system association (July 1987)
[7] Kolmogorov, A. N.; Fomin, S. V.: Introductory real analysis. (1975) · Zbl 0213.07305
[8] Puri, M. L.; Ralescu, D. A.: The concept of normality for fuzzy random variables. Ann. probub. 13, 1373-1379 (1985) · Zbl 0583.60011